Thunderstorm Wind, St. Landry
- When
- April 22, 5:00 PM CST
- Where
- St. Landry County, Big Cane
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.817, -92.017
Several homes and businesses were damaged when trees and power lines were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Several homes and businesses were damaged when trees and power lines were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 22, 2:25 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
325 PM CDT FRI APR 22 2005
.SYNOPSIS...CURRENT SFC ANALYSIS SHOWS A CDFNT ACROSS NWRN LA INTO
E-CNTL TX W/ A PRE-FNTL TROF RUNNING FROM THE GALVESTON BAY AREA
NEWD TOWARD THE LAKES REGION THEN E ACROSS CNTL LA. WATER VAPOR
IMAGERY SHOWS MID/UPR LO ROTATING PAST THE MS RIVER INTO SRN IL W/
A VORT LOBE EXTENDING SW THROUGH THE TN & MS VALLEYS. 18Z SPECIAL
KLCH SOUNDING STILL SHOWED A WEAK CAP AND WAS FAIRLY DRY IN THE LWR-
LVLS. AREA 88DS SHOW EARLIER CONVECTION WHICH MOVED INTO THE NERN
ZONES DISSIPATED FAIRLY QUICKLY...HOWEVER ADDITIONAL ACTIVITY IS
DEVELOPING ALONG THE TROF AND HEADING TOWARD THE EXTREME NRN ZONES.
&&
.DISCUSSION...NOTHING IMPRESSIVE HAS YET TO HAPPEN W/ THIS AFTNS
POSSIBLE SVR WX EVENT. APPEARS THE CAP/DRY AIR IS WINNING SO FAR.
AS THE MID-LVL LO PROGRESSES TO THE E WE MAY GET A QUICK SHOT OF
COOLING ALOFT WHICH WOULD BUST THE CAP AND ALLOW SOMETHING TO GET
GOING. SPECIAL SOUNDING DID INDICATE A SLIGHTLY UNSTABLE AIRMASS
WHICH HAS LIKELY BECOME A LITTLE MORE UNSTABLE W/ ADDITIONAL
HEATING. HOWEVER KJANS 18Z SOUNDING AS WELL AS LAPS DATA INDICATE
BEST CAPE/LIS STAYING TO OUR NE. WILL GO AHEAD AND MAINTAIN CHC
POPS ALREADY IN THE FCST. NOT TOO CONVINCED ON SVR WX THREAT BUT
WILL LEAVE MENTION IN THE ZONES W/ A WATCH BOX IN EFFECT.
ONCE THE FNT PASSES THRU THE AREA TNGT A NICE WEEKEND LOOKS ON
TAP. MEAN RH VALUES PROGGED TO DROP TO LESS THAN 25 PCNT WHILE
DEWPTS FALL INTO THE 30S. RECORD LOW TEMPS POSSIBLE SUN MRNG AT
KAEX/KBPT...WHILE NEAR RECORD LOWS POSSIBLE AT KLFT/KARA. RAIN
CHANCES RETURN TO THE FCST AS EARLY AS MON AS NEXT MID/UPR-LVL
SYSTEM CROSSES THE SWRN CONUS WHILE SFC FNT APPROACHES THE REGION
FROM THE W. POPS LINGER INTO TUE EVE WHEN FNT FINALLY MAKES IT
THRU THE AREA.
&&
.MARINE...SCA WILL BE REQUIRED THIS ISSUANCE AS WINDS PICK UP TO
THE 20 KT THRESHOLD WITHIN 12 HR (BARELY). WINDS WILL QUICKLY DROP
OFF LATER SAT AS HI PRES BEGINS TO FILTER INTO THE REGION.
&&
.AVIATION...MVFR CONDITIONS POSSIBLE AROUND THE TIME OF FNTL
PASSAGE...THEN VFR CONDITIONS THRU THE WEEKEND. AS OF NOW TRW ARE
BEING TEMPOED AROUND FROPA.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 57 75 46 74 / 30 10 0 0
KBPT 56 75 46 74 / 40 10 0 0
KAEX 54 71 41 72 / 30 10 0 0
KLFT 58 74 47 73 / 30 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH 168 IN EFFECT UNTIL 00Z FOR ALL
ZONES EXCEPT SERN QUARTER.
TX...SEVERE THUNDERSTORM WATCH 168 IN EFFECT UNTIL 00Z FOR ALL
ZONES.
CW...SMALL CRAFT ADVISORY IN EFFECT ALL ZONES.
&&
LGEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CDT FRI APR 22 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 231100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...SOUTHWEST AND SOUTH CENTRAL LOUISIANA...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE STORMS POSSIBLE LATE THIS AFTERNOON INTO THE EVENING HOURS. A COLD FRONT WILL ENTER THE AREA DURING THE LATE AFTERNOON HOURS AND MOVE THROUGH DURING THE EVENING HOURS AND BE OFF THE COAST AROUND MIDNIGHT. THE AIRMASS WILL BECOME VERY UNSTABLE DURING THE AFTERNOON. AS THE FRONT MOVES INTO THIS AIRMASS...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP. WITH DRY AND COOL AIR IN THE MID LEVELS OF THE ATMOSPHERE...SOME OF STORMS WILL BE CAPABLE OF PRODUCING HAIL OF AROUND THE SIZE OF A PENNY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR THE WEEKEND WITH DRY CONDITIONS AND COOL NIGHTS. SUFFICIENT MOISTURE IS EXPECTED TO RETURN EARLY NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS ON LATE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE POSSIBLE LATE THIS AFTERNOON INTO THE EVENING HOURS. RUA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
511 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 4 NE GARDNER 31.31N 92.65W
04/22/2005 RAPIDES LA PUBLIC
TREE BLOWN DOWN ACROSS HIGHWAY 121 NEAR MCNUTT, ALONG
WITH PEA TO MARBLE SIZE HAIL.
&&
SHAMBURGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG BUNKIE 30.95N 92.19W
04/22/2005 AVOYELLES LA PUBLIC
NUMEROUS POWER LINES REPORTED BLOWN DOWN IN DOWNTOWN
BUNKIE.
&&
SHAMBURGERThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448774.